Oral contraceptive pills and breakthrough bleeding

Patient : I tried to skip my period by starting a new pack of Yasmin right after another (skipping the placebos). It worked for a couple days but now I'm having mini periods for about 6 days now even though I'm taking BC every day. Should I continue taking the pills each day and at the end of the month switch back to regularly taking them?
Doctor :   Since you have taken the pills in continuos manner this has altered the level of the hormones and thus is leading to the breakthrough bleeding that you are having. You need to stop the pills completely, then allow for a complete breakthrough bleed/period to occur and then start the pills on the 1st day of the next cycle ie the 5 th day of your period.  Please take the pills as prescribed as that is when they are the most effective. All the best.

Related Q&A

Q: Hi, I am taking microgyn 30 pill, but for the past 2 weeks I have been getting a pink milky discharge everyday. S...

Q: Hello Sir, I am on the qlaira pill and I just realised that I took the pills as of day 5 in the wallet, I took this ...

Q: Female, 30, 5ft8, 19st. I've been on a progesterone only contraceptive since 2005, in 2014 I switched from the injec...

Q: Hi I am 25 and I have been on the contraceptive pill since I was 18. I am currently on rigevidon. For the last year ...

Q: I'm on contraception I took a pill later than usual, I had a very light and shorter period than normal, but have been...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews